MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-23
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of dissection is listed in the xience alpine everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the very tortuous ramus coronary artery.A 2.75x38mm rx xience alpine stent delivery system (sds) was advanced through a 6fr non-abbott guiding catheter but failed to cross due to patient anatomy and was withdrawn.There were no other device issues, no adverse patient effects, and no delay related to the failure to cross.A 2.75x23mm rx xience alpine sds was then advanced through the guiding catheter and past the left anterior descending (lad) coronary artery without any resistance and successfully crossed the ramus when a dissection in the proximal lad was discovered.There was no device issue for the 2.75x23mm rx xience alpine, however, the physician decided not to deploy the 2.75x23mm rx xience alpine stent due to the lad dissection; thus, the undeployed 2.75x23mm rx xience alpine was withdrawn (without difficulty).While it is physician opinion that the dissection was likely due to the guiding catheter, it was reported that it cannot be stated with certainty that the 2.75x23mm rx xience alpine did not cause or contribute to the dissection.Anticoagulants were discontinued as a precaution and the dissection appeared to have self-sealed with no adverse patient sequelae.A follow-up angiogram performed the following day confirmed that dissection self-resolved.Additionally, the angiogram showed that the pre-dilatation performed the previous day was sufficient treatment for the ramus lesion; stent placement was no longer required.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6825076
Report Number2024168-2017-07007
Device Sequence Number16159463
Product Code NIQ
UDI-Device Identifier08717648199271
UDI-Public08717648199271
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Catalogue Number1125275-23
Device Lot Number7061941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR